Aa
Aa
A
A
A
Close
1001742 tn?1252685847

Finally down to 4mg methadone a day-need advice for this final part

I've been on methadone for a year and eight months and I tapered from 90mg to now 4mg a day in the last 8months.I'm finding this the hardest part. The methadone does not last 24 hours anymore. I get bad leg aches and anxiety and cold sweats with no sleep. I'm planning on dropping to 2mg on thursday and then 1mg next week and then 0 the next. Can anyone tell me what I can expect or give me any advice on making this easier and more comfortable. (p.s. what would happen if i split the 4mg and took 2mg every 12 hours-and then next week split the 2mg to 1mg every 12 hours- would this be easier considering the fact that the methadone no longer works for 24hrs???)
8 Responses
Avatar universal
Heres my opinion and it's only my opinion so you can take it or leave it,either way I am here to support you.I was on methadone for almost the same amount of time as you were.I tried twice to taper and both of those times I failed and went back up.The third time I got down to 25mgs and I just jumped.You are at a low enough dose that my advice to you would be to just jump.There is no painless way to do it and you are already dealing with the w/d symptoms so why prolong the agony.There is research that indicates that depending on the amount of time you were on it,there is little to no difference from coming off of 30mgs or coming off of 3.I have known plenty of people who have tapered down to nothing and experienced the same w/d for the same amount of time as I did going c/t off of 25.Again this is just my opinion.I wish you all the best and I'm here to support you no matter what you decide to do...Kim
1001742 tn?1252685847
Wow, did i really just waste 6$ a day for the last five months if that is really the case?
1063524 tn?1258732204
Kim is right.  My psychiatrist who is also an addictionologist said once you get down to around 40, there is no difference in coming from there or zero.  You hit bottom either way.  And why make yourself keep feeling bad for weeks?  Just drop off and go with it.  I'm doing the same thing in 2 weeks.  I'm coming off at about 35.  $6?  Mine is $13 a day!!!.  
Avatar universal
hey girleee...well I just did what your tring to do I went fro 150 to 1mg in 8 1/2 mo
I had a 6 1/2 yr habit to kick...and kick it I did I got 29 days clean today...my advise
is to jump where your at  ...going thew the last 5 mg will make you miserable...
at leat it did me...Ive got a fried who just jumped at 5mg and is doing ok...it tuff for the first week but very doable...my withdrawals where no worst when I jumped then when I was tapering below 5 mg  I was doing 1mg a week and would go thew 4 days of withdrawals each time I droped...its just not worth it...jump and get it over with
annyway I wish you the best of luck with whatever you decide keep posting
and there are pleanty of people here that will walk it out with you..good luck
and god bless ...gnarly...P.S message me if you want more info I got to run for now
1001742 tn?1252685847
Well, I'm in canada so maybe thats why we pay 6$ a day. I don't have benefits so I pay but 90% of people who are on methadone don't pay anything. Welfare, your job or being a student covers it. I'm just disappointed my doctor never told me theres no difference whether you drop from 35mg or 1mg. Actually I'm kind of angry. I prolonged withdrawel for so long. That *****.
1001742 tn?1252685847
you cant say that s*cks?
228936 tn?1249094248
the other posters who said it are correct. There is no real difference between tapering slow and walking off from 40 except the slow taper draws out the misery in my opinon. I don't thing you are getting anything good from 4 mg. and would like to see you get some supportive after methadone meds like clonidine, bentyl and maybe valium if you don't abuse benzos. I did well the last time going from 110 mg. to 0, droppin 5 mg. per day. You come a long way and hope to stay postive and have faith and finish this thing, for good. all the best
Avatar universal
I am curious how you are doing? I have been on methadone and clean off a long i.v. drug addiction to herion for 1 1/2 years. My highest dose was 90mg and I have tapered down to 4mg. I have had almost no withdrawal symptoms.. I mean I have anxiety and start to yawn and sneeze, but it's manageable and I am not puking. I am wide awake by 6am. I have been debating about jumping off from here, but my clinic seems to want to keep me on this stuff forever, and frankly am over it. Any advice from your own experience? I am a full time mom and can't drag this out any longer.
1 Comments
Seems like you have done really well so far. My advice would be to keep going just as you have been all the way down to 1mg. Make it a clean get away. Some things that have really helped me is taking neurotin in low dose as well as vitadone which is a vitamin specifically for methadone users. It defiantly helps keep your energy levels up. Good exercise regularly also helps with your natural endorphins. And if you are willing to try meditation as well it has done wonders for me in dealing with any emotion or feeling that comes up. Good luck to you. You have done amazing. Anything you might experience from here on out will feel like aways breeze compared to what you have been through already.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.